Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 1, 2006, 12:45 AM CDT for Todd County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2006, 12:45 AM CDT (05:45 UTC)
- Expired
- Jul 1, 2006, 1:26 AM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 178 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 010545 SVRMPX MNC153-010645- /O.NEW.KMPX.SV.W.0082.060701T0545Z-060701T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1245 AM CDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TODD COUNTY IN CENTRAL MINNESOTA... * UNTIL 145 AM CDT * AT 1242 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF LONG PRAIRIE TO 23 MILES SOUTHWEST OF LONG PRAIRIE...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... EAGLE BEND... CLOTHO... WEST UNION... CLARISSA... BROWERVILLE... LITTLE SAUK... PILLSBURY... PHILBROOK... GREY EAGLE... GREY EALGE... NORTH SHORE... BURTRUM... REPORT ANY DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4635 9514 4579 9512 4580 9465 4633 9468 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 010612 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 113 AM CDT SAT JUL 1 2006 MNC153-010645- /O.CON.KMPX.SV.W.0082.000000T0000Z-060701T0645Z/ TODD MN- 113 AM CDT SAT JUL 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR TODD COUNTY... AT 108 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PHILBROOK TO NORTH SHORE...AND MOVING EAST AT 50 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE PILLSBURY...LITTLE SAUK...LONG PRAIRIE...GREY EAGLE...BURTRUM AND BROWERVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4631 9484 4578 9497 4580 9465 4633 9468 $$ KAT
000 WWUS53 KMPX 010626 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 AM CDT SAT JUL 1 2006 MNC153-010635- /O.CAN.KMPX.SV.W.0082.000000T0000Z-060701T0645Z/ TODD MN- 125 AM CDT SAT JUL 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR TODD COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. BEFORE THE STORMS EXITED THE COUNTY...HAIL TO THE SIZE OF NICKELS WAS REPORTED EAST OF BROWERVILLE...NEAR THE TODD AND MORRISON COUNTY LINE. REPORT ANY SEVERE WEATHER REPORTS TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4631 9484 4578 9497 4580 9465 4633 9468 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:26 PM CDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 30, 3:26 PM CDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT FRI JUN 30 2006 .DISCUSSION...TONIGHT THROUGH MONDAY VIS SATELLITE LOOP SHOWS AREA OF RETREATING/WEAKENING CONVECTION OVER SOUTHERN IOWA INTO ILLINOIS WITH BETTER ORGANIZED CONVECTION EXTENDING FROM EASTERN MONTANA INTO SOUTHEAST SASKATCHEWAN. THE NORTHERN AREA IS IMMEDIATELY TO THE WEST OF A SURFACE TROUGH OVER THE DAKOTAS. SPC MESOSCALE ANALYSIS PAGE SHOWS BEST AREA OF MLCAPE AND MUCAPE OVER CENTRAL NORTH DAKOTA JUST WEST OF THE WIND SHIFT AXIS. CONVECTION EXPECTED TO ORGANIZE OVER 1000-500 MB THICKNESS RIDGE AND WORK SOUTH AND EAST ACROSS OUR CWA. WE USED SEVERE THUNDERSTORM WORDING IN OUR NORTHWEST MN CWA GRIDS AS CAPE AND DAPE SPC DATA SUGGESTS DAMAGING DOWNDRAFT POTENTIAL WHILE MODEST 30-35 KNOT 0-6 KM DEEP LAYER SHEAR DOES SHOW AT LEAST SOME POTENTIAL FOR SUPERCELLS. WE WORK CONVECTION SOUTH AND EAST WITH TIME OVERNIGHT AND LINGER A CHANCE OF CONVECTION IN OUR SOUTHEASTERN MOST ZONES INTO SATURDAY AFTERNOON. SATURDAY NIGHT LOOKS DRY WITH A SECOND CONVECTIVE THREAT ARRIVING SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH RIGHT REAR QUAD INDUCED LIFT WITH A JETLET PASSING ACROSS THE WESTERN GREAT LAKES ON SUNDAY. PRECIPITATABLE WATER SURGES BACK INTO OUR WESTERN CWA COUNTIES LATE SATURDAY NIGHT ACCORDING TO 40 KM NAM...SO WE MAY BE SLOW ON THIS. FUTURE SHIFTS WILL HAVE TO MONITOR. LONGER TERM...MONDAY NIGHT THROUGH FRIDAY 12Z GFS AND 00Z ECMWF FAIRLY CONSISTENT WITH NORTHWEST FLOW ALOFT GIVING WAY TO WEST COAST RIDGE LATE IN THE PERIOD. AT THE SURFACE...LARGE HIGH PRESSURE WILL MOVE ACROSS THE CWA WITH DRY CONDITIONS EXPECTED. TEMPERATURES SHOULD WARM THROUGH AT LEAST SEASONAL NORMALS WITH READINGS RANGING ABOVE GUIDANCE LATE IN THE WEEK WITH UPPER RIDGE AND MORE SOUTHERLY SURFACE FLOW DEVELOPING ON THE BACKSIDE OF THE HIGH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 30, 8:20 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 820 PM CDT FRI JUN 30 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 538 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER WEST CENTRAL MINNESOTA THIS EVENING AS A COLD FRONT APPROACHES NORTHWEST MINNESOTA. THESE STORMS COULD THEN SPREAD...OR DEVELOP EAST AND SOUTH...OVER THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND INTO PARTS OF WEST CENTRAL WISCONSIN OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE TROUGH WILL MOVE ACROSS THE REGION ON SUNDAY AND SUNDAY EVENING...WHICH MAY PRODUCE A FEW SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AND POSSIBLY SUNDAY AFTERNOON AND EVENING. RJN
In the hours before
Special weather statement, Jun 30, 11:21 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1121 PM CDT FRI JUN 30 2006 MNZ041-047-048-010515- DOUGLAS-POPE-STEVENS- 1121 PM CDT FRI JUN 30 2006 AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SEVERE THUNDERSTORMS NEAR THE MINNESOTA AND SOUTH DAKOTA BORDER...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WAHPETON TO 18 MILES WEST OF WHEATON...AND MOVING EAST AT 55 MPH. THESE STORMS WILL BE... NEAR DONNELLY BY MIDNIGHT CDT. NEAR EVANSVILLE BY 1205 AM CDT. NEAR LEAF VALLEY BY 1210 AM CDT. NEAR GARFIELD BY 1215 AM CDT. THESE STORMS ARE STILL WEST OF DOUGLAS...POPE...AND STEVENS COUNTIES...BUT ARE EXPECTED TO MOVE INTO THESE COUNTIES BY MIDNIGHT. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE IN DOUGLAS...NORTHERN POPE...AND NORTHERN STEVENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Special weather statement, Jun 30, 11:44 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1144 PM CDT FRI JUN 30 2006 MNZ047-010515- STEVENS- 1144 PM CDT FRI JUN 30 2006 AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF WHEATON TO 10 MILES SOUTHEAST OF WHEATON...AND MOVING EAST AT 50 MPH. THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH OF STEVENS COUNTY...BUT PEOPLE IN NORTHERN STEVENS COUNTY...SHOULD STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
Special weather statement, Jul 1, 12:13 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1213 AM CDT SAT JUL 1 2006 MNZ048-010600- POPE- 1213 AM CDT SAT JUL 1 2006 AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF MORRIS TO 9 MILES NORTHEAST OF MORRIS...AND MOVING EAST AT 50 MPH. THE STRONGEST PORTION OF THE STORM IS EXPECTED TO PASS TO THE NORTH OF POPE COUNTY...BUT PEOPLE IN NORTHERN POPE COUNTY...SHOULD STILL MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:50 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 55 min |
| Jul 1, 1:06 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 54 min |
| Jul 1, 5:00 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.